MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE IMPACT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE IMPACT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF4200
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Information (3190)
Date of Event 08/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample was requested but to date has not been received for evaluation.If the sample or additional information pertinent to the incident is obtained, a follow-up report will be submitted.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that during a procedure, the device had an issue with self-activation.It would activate without pressing the button.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.This device had been used in the treatment or diagnosis of a patient.Reported and outside expiration date at time of reported incident.The returned product met specification as received.Visual inspection found no defects.The device was activated ten times on a saline soaked towel with satisfactory results.All seal cycles were completed satisfactorily and end tones were heard indicating completed activation cycles.The device was activated with the rotation knob in various positions to detect any problematic activation issues.No self activation occurred during the testing of the device.The alleged incident could not be duplicated.The investigation found the device to function normally and within specifications.The instruction for use states, keep the instrument jaws clean.Build up of eschar may reduce sealing and/or cutting effectiveness.Wipe jaw surfaces and edges with a wet gauze pad as needed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intra-operatively, multiple device issues occurred.A tissue fusion open instrument was difficult to activate.An open sealer device would smoke when activated.The tissue fusion electrode device is difficult to activate.A laparoscopic device had a loose shaft, and another tissue fusion open instrument had an issue with self-activation, where the device would activate without pressing the button.There was no patient injury.

Brand Name
LIGASURE IMPACT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key6856889
Report Number1717344-2017-05886
Device Sequence Number13612204
Product Code GEI
UDI-Device Identifier10884521103351
UDI-Public10884521103351
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K031011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Model NumberLF4200
Device Catalogue NumberLF4200
Device Lot Number239591LX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2018
Initial Date Received by Manufacturer 08/17/2017
Supplement Date Received by Manufacturer07/18/2018
08/08/2018
Initial Report FDA Received Date09/11/2017
Supplement Report FDA Received Date08/02/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1